On gravitational chirality as the genesis of astrophysical jets

Tucker, R. W. and Walton, T. J. ORCID: 0000-0001-5103-4591 (2017) On gravitational chirality as the genesis of astrophysical jets. Classical and Quantum Gravity, 34 (3). pp. 1-19. ISSN 1361-6382

Walton T GravChirality_CQG_2017.pdf
Available under License Creative Commons Attribution.

Download (2MB) | Preview
Official URL: http://dx.doi.org/10.1088/1361-6382/aa5325


It has been suggested that single and double jets observed emanating from certain astrophysical objects may have a purely gravitational origin. We discuss new classes of plane-fronted and pulsed gravitational wave solutions to the equation for perturbations of Ricci-flat spacetimes around Minkowski metrics, as models for the genesis of such phenomena. These solutions are classified in terms of their chirality and generate a family of non-stationary spacetime metrics. Particular members of these families are used as backgrounds in analysing time-like solutions to the geodesic equation for test particles. They are found numerically to exhibit both single and double jet-like features with dimensionless aspect ratios suggesting that it may be profitable to include such backgrounds in simulations of astrophysical jet dynamics from rotating accretion discs involving electromagnetic fields.

Item Type: Article
Subjects: Q Science > QA Mathematics
Q Science > QC Physics
Divisions: School of Engineering > Maths
Depositing User: Dr Timothy J Walton
Date Deposited: 12 Jan 2017 10:15
Last Modified: 06 Dec 2019 08:43
Identification Number: 10.1088/1361-6382/aa5325
Funders: STFC, EPSRC
URI: http://ubir.bolton.ac.uk/id/eprint/1031

Actions (login required)

Edit Item Edit Item


Downloads per month over past year

View more statistics